MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER
Model Number 503558
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a sv steerable guidewire.018 180cm was used and it unraveled during the procedure.There was no reported patient injury.The wire unraveled inside the patient.The device was not resterilized.The wire was not removed from the dispenser by the distal floppy end.The wire was not kinked or damaged in any way prior to insertion into the patient.The wire was not re-shaped by the user.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will be returned for evaluation.Addendum: product evaluation presents fractured/separated condition in the core wire noted to be separated into two pieces.
 
Additional Manufacturer Narrative
As reported, an sv steerable guidewire.018 180cm was used and it unraveled during the procedure.There was no reported patient injury.The wire unraveled inside the patient.The device was not resterilized.The wire was not removed from the dispenser by the distal floppy end.The wire was not kinked or damaged in any way prior to insertion into the patient.The wire was not re-shaped by the user.A non-sterile guidewire ¿pgw.018 sv short 180cm st¿ was returned for analysis.During visual inspection, the radiopaque distal coil wire was noted to be unraveled.The distal tip of the wire was analyzed using a vision system to magnify the damaged area.The proximal tip of the coil wire is attached to the core wire presenting an unraveled condition that caused the exposure of the core wire.The coil wire does not present any separation.The core wire section that is inside of the coil wire is fractured/separated in two parts.The separated section of the core wire was returned attached to the distal end of the coil wire.Sem analysis presented evidence of a fractured/separated condition with the core wire noted to be separated into two pieces.The separated portions of the core wire were returned for analysis and the fractured/separated areas of the core wire presented evidence of plastic deformation and striations on the damaged areas of the unit.A product history record (phr) review of lot 35263424 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failures reported by the customer as ¿guidewire ~ unraveled/stretched¿ and ¿distal tip-wires ~ fractured/separated¿ were confirmed.The wire is unraveled and a separation of the core wire was observed.Plastic deformations are commonly associated with separations caused by material tensile overload therefore, it is assumed the wire was induced to a tensile force that exceeded its material yield strength prior to the separation.Exact cause of the damages noticed on the guidewire could not be conclusively determined during the analysis.Vessel characteristics or manipulating the guidewire against resistance may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Do not use a guidewire that shows signs of damage.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Gently introduce and advance the guidewire to prevent damaging the distal tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
PGW .018 SV SHORT 180CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key15538533
Report Number1016427-2022-05425
Device Sequence Number17660761
Product Code DQX
UDI-Device Identifier10705032056052
UDI-Public10705032056052
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number503558
Device Catalogue Number503558
Device Lot Number35263424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale
Patient Weight80 KG